Complementary Medicine Community
Iodine
About This Community:

This forum is for questions and support regarding acupuncture, chiropractic, dietary supplements, herbal remedies, homeopathy, naturopathic medicines and treatments.

Complementary medicine is used in conjunction with conventional medicine. For example, aromatherapy can be used to help lessen a patient's discomfort following surgery. Alternative medicine is used in place of conventional medicine. For example, acupuncture may be used instead of surgery for back pain that has been recommended by a conventional doctor.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Iodine

I've been taking Thyroid Complex for about 10 days and I lost 4 lbs! The only thing that is helping me shed the lbs. It has potassium iodide, selenium, a lot of B vitamins, L-tyrosine, zinc, copper, manganese, magnesium. I exercise 3 times a week for about 1/2 hour at physical therapy for my knees. I also take CLA for 3 weeks and hoodia but they didn't help me lose until I added the Thyroid Complex. I have a slow thyroid and have been dieting for a year and lose 5 lbs, then gain it back. Did not exercise all that time. I needed something to jumpstart my metabolism and the thyroid complex is doing it. I informed my doctor because I take levothyroxin (levothyroxine) for my thyroid and she will check my TSH more often because of the iodide and tyrosine. They seem to speed up the thyroid. I hope to lose 10 lbs by the time I go on vacation for 10 days the middle of May. Will stay away from starches when I go on vacation. I read somewhere that you need to take iodine, iodide and selenium together for the iodine to work....Will keep you posted on how the pill is working.
Tags: Vitamins
Related Discussions
12 Comments Post a Comment
Blank
Avatar_m_tn
Checking your TSH won't help that much -- see if you can get her to check your T3 and T4 as well.
Blank
Avatar_f_tn
Keep us posted... love to hear news.
Blank
499534_tn?1328707778
I am surprised that your Dr didn't say anything to you about taking this with your thyroid meds. Taking the Iodine will probably shift your thyroid labs pretty quickly. You definately need to keep an eye on your Free T4 and Free T3 levels to see if your meds need to be adjusted. Just doing a TSH which is a pituitary function test, will not show a complete picture of what your thyroid is doing. The Free's are the actual active thyroid hormone in the body.
Some people do great adding Iodine.....others do not. Please keep us informed....but most of all please keep an eye on your labs so you do not go hyper.  :)
Blank
798555_tn?1292791151
So do you have Hashimoto, just hypothyroid, or hypo from no thyroid?

There is the big scare with Hashis and iodine - why I ask, I have Hashi.

thanks
Blank
757137_tn?1347200053
Since treating my thyroid (Thyroid Complex and iodine), I have lost my sensitivity to cold, I sleep more and eat more, and I have not gained a pound. I was a normal slim weight to start with, but was hardly eating at all. So I guess I am on the right regimen.
Blank
757137_tn?1347200053
Correction. I am taking Thyro-Complex (not Thryroid Complex) and iodine. Thyro-Complex contains raw thyroid, raw adrenal, raw  pituitary and raw spleen. I do not take anything like Synthroid. Thyro-Complex is used to support thyroid function. I take the lowest dose.
Blank
499534_tn?1328707778
You are very fortunate that your body accepts and utilizes the glandulars you are taking. Please take into consideration that you do not know the reason WHY your thyroid is sluggish. I would highly suggest that you get the antibody tests done for Hashimoto's autoimmune thyroid disease to rule it out. If you test positive for it, then you know to keep a close eye on your thyroid levels in the future, when the antibodies start attacking and destroying the thyroid gland.
If you do not have Hashi's.....awesome!! Then you will probably be able to just take a thyroid support such as you are taking.
I am a Hashi patient....it stinks! :)

Lazymoose- the scare with Iodine with Hashi patients is the fact that with some patients, it can cause a flare of symptoms. I will not even attempt to take Iodine supplementation until my destruction phase is complete, as I flare to easily.
Some patients on the other hand, do not respond like this and have great success. Again....each patient is an individual and must be treated accordingly....if only most of our Dr's would realize this.  :)    
Some of us have been lucky and blessed enough to find the Dr's who treat individually....myself included.  :)
Blank
Avatar_f_tn
Thanks all for the info... so informative to read it all.
Allmymarbles,
You are so lucky you can take this. I would much rather take this then thryoid meds.

Laura,
The thyroid complex is one the things I am sensitive to and get insomnia, jittery, heart palps/racing from taking, even at a low dose. I have a very low tolerance for certain energizing supplements ( darn) and I was negative on anitbioities test.- how often should that be repeated?? I have TSH, Free T 3, Free T4 done every 6 month-year, but have no repeated antibioties test since first one 3 1/2 years ago.
Thanks all for good info
Blank
499534_tn?1328707778
You are probably not able to take glandulars either...your reaction sounds like mine. Also sounds very possibly that it affects your adrenal glands negatively.  :)
Very important to know that you can have Hashimoto's and it not always show in blood labs....some people are diagnosed by biopsy of thyroid when labs had always showed negative.  I would suggest annual testing of antibodies AND did you have ALL of the Hashi tests and not just one? I test positive on one and not the other, and my Hashimoto's was out of control at one point.
Blank
757137_tn?1347200053
My doctor prefers not to use thyroid meds. In any case, I was given them many, many years ago, when I was around 18, and they made me a nervous wreck, so I stopped taking them.
Blank
Avatar_f_tn

Thanks all.
Laura,
I am not sure what or how many antibodies they tested. I will look into that at my annual checkup in Sept. I did have 1/2 thyroid removed in 2006 for large benign nodule. The only thing on that report/biospy is large heterogenous benign nodules.
Allymymarbles,
Lucky you to find a dr who treats outside of the box. I really feel my anxiety increased greatly about the time I started thryoid meds, but it is hard to say.

I also have PSVT, which they kept saying was all emotional, but was finally found with a 30 event monitor.
I have tried switching thyroid meds, but lowest dose of armour set my heart racing for 5 days!!  I have heard if your adrenals are not normal when you start thyroid meds it can cause issues such as I have?? Any other opinions or research on that all?

Blank
757137_tn?1347200053
I have been told that if you have both an adrenal and a thyroid problem, it is more important to treat the adrenals. I think (and I am not sure that I have this right) that the thyroid can worsen an already underactive adrenal condition. If you are suffering nervousness or anxiety or panic attacks, that might suggest that you have to look to the adrenals. People who are hypothyroid commonly have other endocrine malfunctions.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Complementary Medicine Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Alternative Medicine Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
1236893_tn?1408490528
Blank
gymdandee
NJ
144586_tn?1284669764
Blank
caregiver222